Hello Karen, my doctors have me taking Prednisone daily, and for the last three years. I have been taking it because they use to have me taking another drug called, Theophylline, but I had to wean off of Theophylline, which landed me in the hospital for two weeks, due to making my heart beat too fast. In the past, I had suffered from Congestive Heart Failure, so my heart has a tendency to beat faster than the normal, and Theophylline, increased the beats all the more. But, it did seem that they replaced Theophylline with another drug, which is the steroid called, Prednisone. I've been taking it daily for three years now. Theophylline treats symptoms of asthma, and other lung problems, such as emphysema, and on-going bronchitis. This medicine is a bronchodilator. I am not sure if it replaces the job of Prednisone, but please ask your doctor about it. Now that my heart seems much stronger, since my Heart Failure occurred three years ago, I may ask my doctor to put me back on it again.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.
After 20 years of suffering with a sore mouth and painful gum and buccal lesions I have just been diagnosed via biopsy as having chronic oral lichenoid mucositis. I have done some reading on oral lichen planus so I wondered how lichenoid mucositis differs from lichen planus? The oral pathologist seems to think it is genetic or hormonal and not related to my amalgam fillings. He has put me on topical lidex gel for the lesions, also a steroid cream to treat the sores at the corners of my mouth. I wondered if anyone else had any ideas as to what might cause this?